MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB12, 5X100 KII SH BLD ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB12, 5X100 KII SH BLD ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB12
Medical Device Problem Codes Device-Device Incompatibility (2919); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Liver Laceration(s) (1955); Needle Stick/Puncture (2462)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided following the completion of the investigation.
 
Event or Problem Description
Procedure performed: lap cholecystectomy.Event description: i received a call from the pharmacist, followed by the document of an incident occurred this wednesday 13rd of march with one of our epix universal clip applier and/or/with one of our kii 5mm trocar.The problem has been described as : " sliding problem of the clip applier into the 5mm trocar".As a result of the event a injury has been mentioned regarding a liver wound.Apparently, they placed the 5mm kii trocar and the epix universal clip applier aside and they opened a new 5mm kii trocar and a new epix universal clip applier.Additional information received by applied medical rep via email on 22mar24.Patient status is ok.The nurse told that the surgeon inserted the clip applier (lot 1501033) into the 5mm kii trocar (ctb12 lot 1512234).He had some difficulty to insert into it and forced to penetrate the cavity.By forcing, he did a liver injury.He did hemostasis on the liver and the patient is ok.Then, he took the clip applier out and placed it aside.He took the trocar out and opened a new clip applier (lot 1496065) and a new 5mm kii trocar (ctb03 lot 1494707).According to the surgeon, he think the default comes from the trocar.Additional information received by applied medical rep via email on 25mar24: i also had the chance to discuss the incident directly with the surgeon and he confirms that an injury has been done by forcing the clip applier not by going through the trocar but after been into it.According to him, once in the cavity, the clip applier was not sliding smoothly as usual when in the trocar.Patient status: ok.Intervention: apparently, they placed the 5mm kii trocar and the epix universal clip applier aside and they opened a new 5mm kii trocar and a new epix universal clip applier.
 
Event or Problem Description
Procedure performed: lap cholecystectomy.Event description: i received a call from the pharmacist, followed by the document of an incident occurred this wednesday (b)(6) with one of our epix universal clip applier and/or/with one of our kii 5mm trocar.The problem has been described as: " sliding problem of the clip applier into the 5mm trocar".As a result of the event a injury has been mentioned regarding a liver wound.Apparently, they placed the 5mm kii trocar and the epix universal clip applier aside and they opened a new 5mm kii trocar and a new epix universal clip applier.Additional information received by applied medical rep via email on (b)(6) 2024.Patient status is ok.The nurse told that the surgeon inserted the clip applier (lot 1501033) into the 5mm kii trocar (ctb12 lot 1512234).He had some difficulty to insert into it and forced to penetrate the cavity.By forcing, he did a liver injury.He did hemostasis on the liver and the patient is ok.Then, he took the clip applier out and placed it aside.He took the trocar out and opened a new clip applier (lot 1496065) and a new 5mm kii trocar (ctb03 lot 1494707).According to the surgeon, he think the default comes from the trocar.Additional information received by applied medical rep via email on (b)(6) 2024: i also had the chance to discuss the incident directly with the surgeon and he confirms that an injury has been done by forcing the clip applier not by going through the trocar but after been into it.According to him, once in the cavity, the clip applier was not sliding smoothly as usual when in the trocar.Patient status: ok.Intervention: apparently, they placed the 5mm kii trocar and the epix universal clip applier aside and they opened a new 5mm kii trocar and a new epix universal clip applier.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the cause of the injury or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this event have been evaluated and were found to be at an acceptable level.[correction: section d and h have been updated to reflect trocar information.].

Brand Name
CTB12, 5X100 KII SH BLD ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19112545
Report Number2027111-2024-00541
Device Sequence Number15366423
Product Code GCJ
UDI-Device Identifier00607915123529
UDI-Public(01)00607915123529(17)261219(30)01(10)1512234
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCTB12
Device Catalogue Number101472911
Device Lot Number1512234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLIP APPLIER (CA500); KII TROCAR (CTB12)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown